MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558340
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.It was reported that when the physician unpacked the device, it was noticed that the balloon was ruptured.The procedure was completed with another cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: problem code a0402 captures the reportable event of balloon burst.Block h10: investigation results visual examination of the returned complaint device found that the balloon and the catheter of the device had no damages.Microscopic inspection was done and found the balloon had two holes, which does not confirm the reported event of balloon burst.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to two holes located in the distal section of the body of the balloon.It is possible that during the removal of the protector the balloon could hit any surface and of this way generate the holes found during the preparation.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11680323
Report Number3005099803-2021-01744
Device Sequence Number19737260
Product Code KNQ
UDI-Device Identifier08714729201991
UDI-Public08714729201991
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberM00558340
Device Catalogue Number5834
Device Lot Number0024103932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight50